Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A maximum principle for semilinear parabolic systems

Author: Robert H. Martin
Journal: Proc. Amer. Math. Soc. 74 (1979), 66-70
MSC: Primary 35K50
MathSciNet review: 521875
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a criterion insuring that every component of the solution to a system of semilinear parabolic equations is strictly positive for positive time. This criterion involves the strict (component-wise) positiveness of solutions to a related ordinary differentiable system.

References [Enhancements On Off] (What's this?)

  • [1] H. Amann, Invariant sets for semilinear parabolic and elliptic systems, Equadiff IV (Proc. Czechoslovak Conf. Differential Equations and their Applications, Prague, 1977) Lecture Notes in Math., vol. 703, Springer, Berlin, 1979, pp. 1–4. MR 535316
  • [2] J. S. Griffith, Mathematics of cellular control processes. I. Negative feedback to one gene, J. Theoret. Biol. 20 (1968), 202-208.
  • [3] -, Mathematics of cellular control processes. II. Positive feedback to one gene, J. Theoret. Biol. 20 (1968), 209-216.
  • [4] Roland Lemmert, Über die Invarianz einer konvexen Menge in Bezug auf Systeme von gewöhnlichen, parabolischen und elliptischen Differentialgleichungen, Math. Ann. 230 (1977), no. 1, 49–56 (German). MR 0492774
  • [5] J. H. Lightbourne III and R. H. Martin Jr., Relatively continuous nonlinear perturbations of analytic semigroups, Nonlinear Anal. 1 (1976/77), no. 3, 277–292. MR 0637076
  • [6] Robert H. Martin Jr., Asymptotic stability and critical points for nonlinear quasimonotone parabolic systems, J. Differential Equations 30 (1978), no. 3, 391–423. MR 521861, 10.1016/0022-0396(78)90008-6
  • [7] Murray H. Protter and Hans F. Weinberger, Maximum principles in differential equations, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1967. MR 0219861
  • [8] Peter Volkmann, Über die positive Invarianz einer abgeschlossenen Teilmenge eines Banachschen Raumes bezüglich der Differentialgleichung 𝑢’=𝑓(𝑡,𝑢), J. Reine Angew. Math. 285 (1976), 59–65 (German). MR 0415033

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35K50

Retrieve articles in all journals with MSC: 35K50

Additional Information

Keywords: Nonlinear parabolic systems, maximum principle, strict positiveness of solutions
Article copyright: © Copyright 1979 American Mathematical Society